Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
way2old4acne

First Day of long awaited treatment

Today is my first day on accutane and it is long overdue. I am a 37 yr old female who had NO acne as a teenager. I had 2 children and after my pregnancies my hormones wreaked havoc on my skin. It has been about 6 years of mild to moderate acne and I was petrified of taking accutane with all the side effects. When my daughter commented on a picture of me "that was mommy before pimples" I knew I needed to do something. I took my first pill this morning. Only 20 mg since I am really sensitive to medication and hoping to get to 40 mg next month. I am a runner and starting to train for a 1/2 marathon. I am hoping that the pain that I've read about doesn't happen to me. I am going to need some cheerleaders and some support so if anyone is starting out with me I'd love to hear about it!

Thanks

Kori

Share this post


Link to post
Share on other sites

Cheerleader reporting for duty :hifive:

You've taken the first step. You've decided to do something about your skin. That's excellent. :clap:

I started on Tue the 22nd, so while we may not have started on the same day, we're close enough. There are a couple others that have started out at similar times too MelissaD and Roxygal, if you want to check out their logs.

Expect the dryness and the possible (but not guaranteed) initial breakout. Stay positive (which is what I'm forcing myself to do). Every day you down a pill, you're one day closer to an acne free face :D.

Hope that's enough cheerleading for today, lol. Take care and continue to update us.

Share this post


Link to post
Share on other sites

Hi Kori! Just wanted to say welcome and good luck! Your way2old4acne cracked me up...I'm a 37 yr old female as well, just starting my 6th week and couldn't agree with you MORE...absolutely no fun dealing with acne at this age lol. But you are doing something about it, so best of luck. If you've been reading the logs/accutane posts, there's quite a few "older" ladies on here that have started in the last couple months...with lots of incredibly helpful information!

Share this post


Link to post
Share on other sites

Hi Kori!

Wishing you all the best!!

I know from experience that Accutane works AMAZINGLY! Keep us posted on your progress - it seems like a long journey, but it's so worth it! Before you know it, you'll have clear skin! (That's what I keep telling myself too :D)

Take care!

Share this post


Link to post
Share on other sites

Thanks Kimminz, Indygal and Roxygal! I am glad to hear I'm not the only "older gal" on the site. I was beginning to feel OLD! This site has been great and will definitely check out the other posts of those starting around the same time. I haven't been able to find many people taking only 20mg. I hope I see some kind of results with such a low dose.

All day I kept thinking I should feel different. I even checked the mirror a few times to see if I looked different! Crazy, I know. I think I am going to analyze every twinge, ache and itch thinking it's the accutane. Hopefully I don't drive my family crazy!

Edited by way2old4acne

Share this post


Link to post
Share on other sites

Day 3 on Amnesteem 20mg.

Who would have thought that a rational woman like me could be consumed by her acne and how her body is feeling at every given moment. I'm not sure if this is what everyone does, but for me I am OBSESSED! Considering I am only on 20mg I didn't think I'd feel too much but already being sensitive to any kind of medicine this is crazy. I have had headaches(even though I think I may float down the street at any minute from all the water I am drinking), back pain, insomnia(where I normally sleep like a baby), and a rapid heart beat on and off throughout the day. Could it be anxiety from all my obsessing over the medicine? In a word, probably. The only upside is my skin looks good already.

I am hoping and praying that I am one of those few who don't get the dreaded IB. I am heading to Boston next week for vacation with my kids and haven't seen my sister and nieces for 2 years. I don't want to show up and scare everyone off!

So, my thoughts for possibly not getting the dreaded IB (which I don't even know what this stands fo, but got the gyst of what it means) is that I am older (37), just coming off spiro, starting out with only 2 cysts on chin (and already fading after only 3 days) and the fact that I pray, pray, and pray! Thinking maybe God will have pity on me and think I've gone through enough and he'll let this one pass me by.

Well, that's that for today! Off to do some more obsessing........

Share this post


Link to post
Share on other sites

Good luck! I am on my second month at 40/mg per day.

I am almost 30 and think I am way too old for this! ;)

By the way, I think IB refers to "Initial Breakout". :pray:

Share this post


Link to post
Share on other sites

Good luck and keep us up to date with your progress!! There have been so many amazing success stories I am sure we will be joining them soon and doing the 'happy dance' hehehe! :D

I am currently on Day 9 with 20mg Accutane, due to go on 40mg next month and I am in the middle of the IB process.........But as it seems today is has it good days and its bad days....Im just looking forward to the day when its ALLLLLLLLLLLLLLLLLLL GOOOOOOOOOOOOOOD ;)

Share this post


Link to post
Share on other sites

Lol, well I suppose I am another Old Lady on here! :) We seem to have quite the club. Acne sucks no matter the age - but I should be worried about wrinkles, not acne!

Good luck with your training for the 1/2. I did my first 1/2 last spring and I loved it. Accutane has def. put a kink in my running though. I was running 5-7 miles 5 days a week when I started. Now I only run about 2 miles 3x's a week. I'm just so tired and sore.

The story of your daughter's comment hit close to home for me. A few months ago my son came into the bathroom when I was putting on makeup, and he asked me why I had spots all over my face. I told him they were pimples, but that I was going on a medicine to make it go away. He said, "That's great Mom. I wonder what you will look like without them." :(

Good luck with your course!

Share this post


Link to post
Share on other sites

Hey there! Congratulations on starting Accutane. I'm sure it will do wonders for you!

If you haven't figured it out by now, IB stands for Initial Breakout, where Accutane causes a temporary worsening of acne at the beginning of a course. People usually experience it either as soon as they start or a few weeks afterwards. For some people it's pretty severe, but mine was quite mild.

Just relax, take care of your body, keep chapstick at hand, and enjoy the ride. Accutane will definitely clear you up. You might also want to consider taking pictures of your progress - it will help you see how far you've come as the Accutane does its thing.

Keep us updated! :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×